Tornadoes · United States · Ohio · 2016
EF0 tornado, Covedale, Ohio, July 13, 2016
This EF0 tornado ran 0.7 miles across Hamilton County on July 13, 2016, touching down at 10:18 PM EDT and reaching 150 yards wide. It killed nobody, and did $15,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 13, 2016
- Touchdown
- 10:18 PM EDT (02:18 UTC)
- Lifted
- 10:19 PM EDT (02:19 UTC)
- On the ground
- 1 minutes
- Path length
- 0.7 miles (1.1 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- County
- Hamilton County
- Touchdown point
- 39.139, -84.609
- Lift-off point
- 39.140, -84.596
- Record number
- 1607132018-01
What the Weather Service recorded
Thunderstorms developed in an unstable air mass during the late afternoon hours and pushed east across the region through the evening.
The first sign of tornadic damage was observed at a pair of two story apartment buildings along the intersection of Queen City Avenue and Westbrook Drive. Roof shingles and siding were removed from multiple sides of the buildings and large tree branches were knocked down off of a nearby tree.||Tornadic damage continued between Werk Road and Westbrook Drive with the most significant damage occurring along the 3000 block of Boudinot Avenue and along the 3000 block of Werk Road. Numerous 10 to 12 inch diameter or greater tree branches were knocked down, with the branches pointing in multiple directions along this stretch. Several hardwood trees were also blown down. Power poles and wires were also knocked down, particularly along Werk Road. Minor structural damage was observed to several two story residences along Boudinot Avenue, much of that consisting of roof shingles and siding being removed from multiple sides of the homes.||Additional large tree branches were downed along Ferguson Road between Werk Road and Westbrook Drive. The last evidence of tornadic damage was observed along Werk Road near the intersection of McKinley Avenue, and that also consisted of large tree branches knocked down and pointing in opposing directions. Damage was EF0 in nature along the track of the tornado, with maximum winds around 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 23:17 UTC and running to 03:25 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:17 UTC | 03:25 UTC | Severe Thunderstorm Watch | ILN |
| 02:44 UTC | 03:15 UTC | Severe Thunderstorm Warning | ILN |
| 02:58 UTC | 03:12 UTC | Severe Thunderstorm Warning | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 01:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Jul 13, 7:51 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 13, 7:51 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 751 PM EDT WED JUL 13 2016 .SYNOPSIS... A series of upper level disturbances will traverse the region through Thursday helping to keep the chance of showers and thunderstorms in the forecast. A cold front will then cross the area Friday with surface high pressure building into the region Saturday morning. && .NEAR TERM /UNTIL 2 AM THURSDAY MORNING/... This afternoon showers and thunderstorms over Indiana/ Illinois will slowly spread into the area from the west as an upper level disturbance acts as upper level lift. Forecast soundings from the NAM and GFS both show some instability (greater elevated instability on the NAM) while PWATs remain near 2.00". The first wave looks to arrive later this afternoon into early evening. A secondary shortwave will move into the area early Thursday morning which is currently responsible for the ongoing MCS out in Missouri. SPC currently has us in a slight risk until 8 am Thursday morning. Currently DCAPE values are around 1000 which would support wind gusts as the primary threat. && .SHORT TERM /2 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... During the day Thursday the shortwave from the morning will be exiting the area leaving weak subsidence in its wake. With this being said timing individual disturbances in the flow remains difficult. Thursday afternoon instability will linger across the area with both the NAM and GFS indicating values above 1000 J/kg so can't completely remove the chance of rain. Friday a strong shortwave will dive southeast bringing a surface cold front with it. Global models in general show the higher instability Friday afternoon across the southeast. Have trended PoPs this direction. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... High pressure and dry conditions will be in place for Saturday. Saturday is expected to be the coolest day of the long term with northerly flow. Although dry conditions will continue for Sunday, southerly flow will return for Sunday with warmer temperatures. With northwest flow pattern aloft multiple disturbances are expected to work into the region next week. The best chances for this currently are expected to be Monday into Monday night and then again on Tuesday. High temperatures Monday through Wednesday are expected to be in the 80s to around 90 and low temperatures in the 60s to around 70. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Multiple lines of thunderstorms affecting especially northern taf sites through 05-07z with the potential for mvfr vsbys anbd ceilings but cannot rule out dropping to ifr with the potential for heavy rain in some thunderstorms, though the heavy cores will be scattered. have included vcts prevailing with thunderstorms finally clearing the area behind the line of storms currently in central indiana as associated with a more vigorous mid level disturbance. hrrr the better of the convective allowing models as far as greater coverage of thunderstorm activity through 04-07z. Left SHRA out after the main push of storms as they should be fairly isolated in nature. Next potential for MVFR will be with mid afternoon storms Thursday. OUTLOOK...MVFR ceilings and visibilities possible with Thunderstorms again on Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...Novak AVIATION...JDR
Hazardous weather outlook, Jul 13, 4:19 PM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 419 PM EDT WED JUL 13 2016 INZ050-058-059-066-OHZ034-035-042-043-051-060-142030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-AUGLAIZE-DARKE-SHELBY- MIAMI-PREBLE- 419 PM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ026-044>046-052>056-061>065-070>074- 077>082-088-142030- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN- LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 419 PM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 9:17 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 917 PM EDT WED JUL 13 2016 OHZ026-043-044-051>053-061-062-140145- GREENE OH-MONTGOMERY OH-LOGAN OH-MIAMI OH-HARDIN OH-CLARK OH- SHELBY OH-CHAMPAIGN OH- 917 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENE... NORTHEASTERN MONTGOMERY...WESTERN LOGAN...EASTERN MIAMI... SOUTHWESTERN HARDIN...CLARK...SOUTHEASTERN SHELBY AND CHAMPAIGN COUNTIES UNTIL 945 PM EDT... AT 917 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR TIPP CITY...MOVING EAST AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... DAYTON...SPRINGFIELD...BEAVERCREEK...HUBER HEIGHTS...FAIRBORN... SIDNEY...BELLEFONTAINE...URBANA...TIPP CITY...NEW CARLISLE... YELLOW SPRINGS...WRIGHT-PATTERSON AFB...NORTHRIDGE...ENON... ST. PARIS...WEST LIBERTY...SOUTH CHARLESTON...RUSSELLS POINT... DE GRAFF AND LAKEVIEW. THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 36 AND 67. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 4059 8378 3984 8356 3974 8415 4029 8417 TIME...MOT...LOC 0117Z 256DEG 33KT 4000 8413
Special weather statement, Jul 13, 9:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 953 PM EDT WED JUL 13 2016 INZ073>075-KYZ091-OHZ077-140215- OHIO IN-DEARBORN IN-RIPLEY IN-BOONE KY-HAMILTON OH- 953 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT OHIO...CENTRAL DEARBORN... SOUTHEASTERN RIPLEY...NORTHERN BOONE AND WESTERN HAMILTON COUNTIES UNTIL 1015 PM EDT... AT 952 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOORES HILL...MOVING EAST AT 45 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... ONE HALF INCH DIAMETER HAIL... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... LAWRENCEBURG...GREENDALE...AURORA...BURLINGTON...HIDDEN VALLEY... BRIGHT...CLEVES...MILAN...DILLSBORO...MOORES HILL...GUILFORD... WILMINGTON...MANCHESTER...FRENCH...ADDYSTON...NORTH BEND... COLD SPRINGS...ELIZABETHTOWN AND MOUNT SINAI. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3899 8514 3917 8512 3917 8470 3901 8471 TIME...MOT...LOC 0152Z 271DEG 39KT 3908 8504 JDR
Special weather statement, Jul 13, 9:54 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 954 PM EDT WED JUL 13 2016 OHZ060-061-070-071-140215- WARREN OH-MONTGOMERY OH-PREBLE OH-BUTLER OH- 954 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN... SOUTHWESTERN MONTGOMERY...SOUTHEASTERN PREBLE AND NORTHEASTERN BUTLER COUNTIES UNTIL 1015 PM EDT... AT 954 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SEVEN MILE...MOVING EAST AT 45 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... DAYTON...KETTERING...MIDDLETOWN...MIAMISBURG...LEBANON... SPRINGBORO...MONROE...TRENTON...FRANKLIN...MORAINE...CARLISLE... SOUTH MIDDLETOWN...WEST CARROLLTON...SEVEN MILE...HUNTER... WEST CARROLLTON CITY...GERMANTOWN...SOMERVILLE... WEST ELKTON AND CENTERVILLE. THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 31 AND 52. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3945 8459 3959 8465 3975 8420 3946 8412 TIME...MOT...LOC 0154Z 253DEG 38KT 3953 8453
Special weather statement, Jul 13, 9:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT WED JUL 13 2016
INZ074-075-080-140215-
OHIO IN-SWITZERLAND IN-DEARBORN IN-
957 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHERN SWITZERLAND AND
SOUTHWESTERN DEARBORN COUNTIES UNTIL 1015 PM EDT...
AT 956 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
DILLSBORO...MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
RISING SUN...PLEASANT...HARTFORD...FAIRVIEW...BEAR BRANCH...
ABERDEEN...NORTH LANDING...AVONBURG...PATE...QUERCUS GROVE...
FARMERS RETREAT...ALLENSVILLE AND EAST ENTERPRISE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3893 8517 3893 8513 3899 8512 3900 8485
3899 8484 3896 8484 3891 8488 3890 8486
3890 8483 3889 8480 3886 8479 3885 8481
3885 8520
TIME...MOT...LOC 0156Z 264DEG 49KT 3895 8512
JDRSpecial weather statement, Jul 13, 10:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT WED JUL 13 2016
INZ080-KYZ089-090-094-140230-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-
1001 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SWITZERLAND...
NORTHWESTERN OWEN...CARROLL AND GALLATIN COUNTIES UNTIL 1030 PM
EDT...
AT 1000 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CARROLLTON...MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...WARSAW...OWENTON...KENTUCKY SPEEDWAY...GLENCOE...
GHENT...SANDERS...SPARTA...WORTHVILLE...PRESTONVILLE...
GRATZ AND EGYPT BOTTOM.
THIS INCLUDES I-71 IN KENTUCKY BETWEEN MILE MARKERS 39 AND 64.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3870 8522 3869 8520 3877 8498 3880 8480
3862 8478 3860 8475 3859 8475 3846 8494
3851 8498 3852 8498 3852 8499 3854 8501
3855 8500 3856 8501 3858 8508 3860 8508
3858 8521 3863 8523 3869 8529
TIME...MOT...LOC 0200Z 264DEG 49KT 3866 8511
JDRSpecial weather statement, Jul 13, 10:03 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 PM EDT WED JUL 13 2016
OHZ056-065-140230-
LICKING OH-FAIRFIELD OH-
1003 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT LICKING AND NORTH CENTRAL
FAIRFIELD COUNTIES UNTIL 1030 PM EDT...
AT 1003 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRANVILLE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...PATASKALA...UTICA...HANOVER...
GRANVILLE SOUTH...BEECHWOOD TRAILS...ETNA...KIRKERSVILLE...
ALEXANDRIA...ST. LOUISVILLE...PURITY...
STATE ROUTE 310 AT STATE ROUTE 161...FALLSBURG...
US ROUTE 62 AT STATE ROUTE 661 AND FREDONIA.
THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 116 AND 122.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3990 8275 4012 8268 4027 8249 4026 8248
4025 8248 4024 8221 4016 8219 4008 8219
TIME...MOT...LOC 0203Z 247DEG 22KT 4011 8253The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
2.3 hours before the tornado, 76 km from the path. July 14, 2016.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -2 J/kg
- Surface CAPE
- 2860 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
- 0-3 km lapse rate
- 7.6 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
9.7 hours after it, 76 km from the path. July 14, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -66306 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.4 K/km
The radar
The Cincinnati radar (KILN), 74 km away, was scanning. The volume nearest the touchdown began at 02:20 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 02:05 UTC | TSTM WND DMG | Carlisle | Warren, OH | SMALL PARTS OF SIDING REMOVED FROM STRUCTURE. TIME ESTIMATED BY RADAR. |
| 02:17 UTC | TSTM WND DMG | 5 Wnw Downtown Cincinna | Hamilton, OH | VERY LARGE OAK TREE DOWNED IN WESTWOOD. TIME ESTIMATED BY RADAR. |
| 02:17 UTC | TSTM WND DMG | 6 Wnw Downtown Cincinna | Hamilton, OH | TREE DOWNED ON GAZEBO. POWER POLES SNAPPED AND LARGE LIMBS DOWN ALONG WERK RD. TIME ESTIMATED BY RADAR. |
| 02:18 UTC | TORNADO | 2 Se Bridgetown | Hamilton, OH | EF0 TORNADO CONFIRMED BY DAMAGE SURVEY NEAR WESTWOOD IN HAMILTON COUNTY OH |
| 02:20 UTC | TSTM WND DMG | 6 Nw Covington | Hamilton, OH | SEVERAL FENCES BLOWN OVER. TREES TWISTED IN WOODED AREA. SHINGLES TAKEN OFF HOUSE. |
| 02:22 UTC | TSTM WND DMG | 4 Nw Downtown Cincinnat | Hamilton, OH | ROOFS BLOWN OFF OF 2 BUILDINGS AND DAMAGE WITHIN THE BUILDING. SEVERAL TREES ALSO KNOCKED DOWN OR DAMAGED. FORTY APARTMENTS WORTH OF RESIDENTS DISPLACED. TIME ESTIMATED FROM RADAR. |
| 02:22 UTC | TSTM WND DMG | 5 Nnw Covington | Hamilton, OH | LARGE TREE AND OTHER SMALLER LIMBS DOWN NEAR INTERSECTION OF GANO AVE AND WIRHAM PL. TIME ESTIMATED BY RADAR. |
| 02:22 UTC | TSTM WND DMG | 5 Nnw Covington | Hamilton, OH | SEVERAL TREES AND LIMBS DOWN ALONG MORRISON RD. TIME ESTIMATED BY RADAR. |
| 02:23 UTC | TSTM WND DMG | 4 Nw Downtown Cincinnat | Hamilton, OH | ROOFS BLOWN OFF OF 2 BUILDINGS AND DAMAGE WITHIN THE BUILDING. SEVERAL TREES ALSO KNOCKED DOWN OR DAMAGED. FORTY APARTMENTS WORTH OF RESIDENTS DISPLACED. TIME ESTIMATED FROM RADAR. |
| 02:23 UTC | TSTM WND DMG | 5 Wnw Deer Park | Hamilton, OH | LARGE BRANCH DOWN ON HOUSE. |
| 02:24 UTC | TSTM WND DMG | 5 N Covington | Hamilton, OH | ROOF BLOWN OFF OF A CHURCH. TIME ESTIMATED FROM RADAR. |
| 02:24 UTC | TSTM WND DMG | 5 N Covington | Hamilton, OH | TREE KNOCKED DOWN ACROSS THE ROAD. TIME ESTIMATED FROM RADAR. |
| 02:24 UTC | TSTM WND DMG | 5 Nne Covington | Hamilton, OH | LARGE DIAMETER TREE KNOCKED DOWN. TIME ESTIMATED FROM RADAR. |
| 02:26 UTC | TSTM WND DMG | 5 W Deer Park | Hamilton, OH | TREE AND DECK DAMAGE. |
| 02:28 UTC | TSTM WND DMG | 5 Nne Covington | Hamilton, OH | NUMEROUS 6-8 INCH DIAMETER LIMBS DOWN, INCLUDING ON HOUSES. SIDING PEELED FROM SEVERAL STRUCTURES. TIME ESTIMATED BY RADAR. |
| 02:28 UTC | TSTM WND DMG | 5 Nne Covington | Hamilton, OH | NUMEROUS TREES SHEARED OFF. NUMEROUS LARGE TREE LIMBS DOWN ON HOLLY LANE AND ON DUCK CREEK RD. JUST SOUTH OF DANA AVE. TIME ESTIMATED BY RADAR. |
| 02:29 UTC | TSTM WND DMG | 4 Ssw Deer Park | Hamilton, OH | NUMEROUS TREES KNOCKED DOWN ON ROADWAY. |
| 02:45 UTC | TSTM WND DMG | 5 Nne Covington | Hamilton, OH | LARGE DIAMETER TREE KNOCKED DOWN. TIME ESTIMATED FROM RADAR. |
| 02:46 UTC | TSTM WND DMG | 5 N Covington | Hamilton, OH | ROOF BLOWN OFF OF A CHURCH. TIME ESTIMATED FROM RADAR. |
| 02:47 UTC | TSTM WND DMG | 5 N Covington | Hamilton, OH | TREE KNOCKED DOWN ACROSS THE ROAD. TIME ESTIMATED FROM RADAR. |
| 03:05 UTC | TSTM WND DMG | Goshen | Clermont, OH | SEVERAL REPORTS OF TREES AND POWER LINES DOWN NEAR GOSHEN AND THROUGH PORTIONS OF MIAMI TOWNSHIP. |
| 03:07 UTC | TSTM WND DMG | 4 E Milford | Clermont, OH | TREE DOWN ON HOUSE ON DRY RUN ROAD. SEVERAL TREES AND POWERLINES DOWN ACROSS MIAMI TOWNSHIP. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.